MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT-3D-AV; COILS

MICROVENTION, INC. HYDROSOFT-3D-AV; COILS
Model Number 7110-0206-3D-A2
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code Speech Disorder (4415)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted and therefore not available for return and investigation by the manufacturer.Procedural or medical imaging were requested and not provided.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.The event as described could not be confirmed.If procedural or medical imaging is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that during the embolization treatment, the coil prematurely detached and migrated into mca from aca.The physician attempted to tack down the implant coil with an atlas stent.The patient woke up fine, but then became aphasic a few hours later.The patient was then returned to the neuro suite for angiogram imaging and everything was open during angiogram.
 
Additional Manufacturer Narrative
A user generated medwatch was received and the following fields were updated b5.Additional information in the following sections h6, (summary).The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions the hes is intended for single use only.Do not resterilize and/or reuse the device.After use, dispose in accordance with hospital, administrative and/or local government policy.Do not use if the packaging is breached or damaged.The hes must be delivered only through a wire-reinforced microcatheter with a ptfe inner surface coating.Damage to the device may occur and necessitate removal of both the hes and microcatheter from the patient.Do not advance the v trak® delivery pusher with excessive force.Determine the cause of any unusual resistance, remove the hes and check for damage.Advance and retract the hes device slowly and smoothly.Remove the entire hes if excessive friction is noted.If excessive friction is noted with a second hes, check the microcatheter for damage or kinking.If repositioning is necessary, take special care to retract the coil under fluoroscopy in a one-to-one motion with the v trak® delivery pusher.If the coil does not move in a one-to-one motion with the v trak® delivery pusher, or if repositioning is difficult, the coil may have become stretched and could possibly break.Gently remove and discard the entire device.Due to the delicate nature of the hes coils, the tortuous vascular pathways that lead to certain aneurysms and vessels, and the varying morphologies of intracranial aneurysms, a coil may occasionally stretch while being maneuvered.Stretching is a precursor to potential coil breakage and migration.If resistance is encountered while withdrawing a coil that is at an acute angle relative to the microcatheter tip, it is possible to avoid coil stretching or breaking by carefully repositioning the distal tip of the catheter at, or slightly inside, the ostium of the aneurysm.By doing so, the aneurysm and artery act to funnel the coil back into the microcatheter.Introduction and deployment of the hes seat the distal tip of the introducer sheath at the distal end of the microcatheter hub and close the rhv lightly around the introducer sheath to secure the rhv to the introducer.Do not over-tighten the rhv around the introducer sheath.Excessive tightening could damage the device.Push the coil into the lumen of the microcatheter.Use caution to avoid catching the coil on the junction between the introducer sheath and the hub of the microcatheter.Initiate timing using a stopwatch or timer at the moment the device enters the microcatheter.Detachment must occur within the specified reposition time.Push the hes through the microcatheter until the proximal end of the v trak® delivery pusher meets the proximal end of the introducer sheath.Loosen the rhv.Retract the introducer sheath just out of the rhv.Close the rhv around the v trak® delivery pusher.Slide the introducer sheath completely off of the v trak® delivery pusher.Use care not to kink the delivery system.To prevent premature hydration of the hes, ensure that there is flow from the saline flush.Under fluoroscopic guidance, slowly advance the hes coil out the tip of the microcatheter.Continue to advance the hes coil into the lesion until optimal deployment is achieved.Reposition if necessary.If the coil size is not suitable, remove and replace with another device.If undesirable movement of the coil is observed under fluoroscopy following placement and prior to detachment, remove the coil and replace with another more appropriately sized coil.Movement of the coil may indicate that the coil could migrate once it is detached.Do not rotate the v trak® delivery pusher during or after delivery of the coil into the aneurysm.Rotating the hes v trak® delivery pusher may result in a stretched coil or premature detachment of the coil from the v trak® delivery pusher, which could result in coil migration.Angiographic assessment should also be performed prior to detachment to ensure that the coil mass is not protruding into the parent vessel.Complete the deployment and any repositioning so that the coil will be detached within the reposition time specified in table 1.After the specified time, the swelling of the hydrophilic polymer may prevent passage through the microcatheter and damage the coil.If the coil cannot be properly positioned and detached within the specified time, simultaneously remove the device and the microcatheter.
 
Event or Problem Description
A user medwatch was received (b)(4) on nov 16th, 2023, containing additional information about this previously reported complaint.The additional information stated that a 46 yr.Old female presented for an elective cerebral aneurysm coiling.The stenting of the vessel was successful.There was no evidence of acute occlusion, and the patient symptoms are improving.

Brand Name
HYDROSOFT-3D-AV
Common Device Name
COILS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key18066901
Report Number2032493-2023-01027
Device Sequence Number7594149
Product Code HCG
UDI-Device Identifier00816777025395
UDI-Public(01)00816777025395(11)230112(17)271231(10)0000308819
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7110-0206-3D-A2
Device Lot Number0000308819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date12/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale